About Ankara Ulucanlar Eye Education and Research Hospital

Ankara Ulucanlar Eye Education and Research Hospital

Articles by Ankara Ulucanlar Eye Education and Research Hospital

The management of Irvine-Gass Syndrome in a patient using Inhaler Steroid

Published on: 7th February, 2018

OCLC Number/Unique Identifier: 7355942124

Irvine-Gass syndrome, is one of the most common causes of painless decrease in vision following even uneventful cataract surgery. It usually responds well to medical therapy, but, there are no widely acceptedconsensus on the efficacy of various therapeutic options for the treatment of Irvine-Gass syndrome. The patient presenting in this case report, has systemic hypertension and chronic obstructive pulmonary disease and he use oral anti-hypertension medication and inhaler steroid. He diagnosed as Irvine-Gass syndrome due to presence of decrease in visual acuity and macular edema with hyporeflective cystic intraretinal spaces in optical coherence tomography (OCT) since4th weekcontrol visitfollowing uneventful cataract surgery. After the responsiveness of several medications including topical steroid and non-steroidal anti-inflammatory drugs and intravitreal injection of anti-vascular endothelial growth factor (anti-VEGF), intravitreal sustained-release dexamethasone implant was applied. The visual acuity improved to 0.00 logMAR at 1st month after intravitreal dexamethasone therapy and consecutive OCT images showed complete resolution of macular edema with a normalization of the foveal profile.The visual acuity and foveal architecture remained stable in 2-year follow-up period and additional treatment was not needed. To the best of our knowledge, this is the first reportthatmentions the increment of visual acuity after a single dexamethasone implant, even though it did not response anti-VEGF combined with topical steroid and non-steroidal anti-inflammatory drugs. 
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat

Treatment of Retinal Pigment Epithelial Detachment

Published on: 23rd March, 2018

OCLC Number/Unique Identifier: 7795943479

Anatomical separation of the retinal pigment epithelium from the Bruch membrane is defined as retinal pigment epithelial detachment (PED) andit is classified as drusenoid, serous, and vascularized. Vascularized PED is mostly associated with choroidal neovascularmembrane due to age-related macular degeneration and the risk of vision loss is high in this situation. Studies show that all of baseline values including BCVA, PED height, subretinal fluid, central macular thickness, PED volume, vertical dimension, presence of coincident macular pathology, reflectivity and morphology on optical coherence tomography have prognostic importance. Current treatment protocols mainly based on intravitreal injection of anti-vascular endothelial growth factor (VEGF).Even the bevacizumab was the first anti-VEGF that was used for treatment in PED, there are several reports show the insufficiency of bevacizumab. In treatment-naïve eyes, both of ranibizumab and aflibercepthave similar effect in vascularized PED. In treatment-resistant eyes, high dose bevacizumab or switching therapy of anti-VEGF procedures can be effective when considering of all cases, aflibercept seems more effective than other options.We aimed in this manuscript, to give a general information about different characteristics of PEDs and to investigate the treatment strategies in the light of current literature.
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat

Low vision due to persistent Cloquet’s canal

Published on: 26th June, 2018

OCLC Number/Unique Identifier: 7795965841

The Cloquet’s canal (CC) is the remnant of the primary vitreous and it disappears in the intrauterine developmental period of an eye. Rarely it can persist in mature eyes and cause low visual acuity. We detected a persistent CC and low visual acuity in a 36 year-old patient. Fundus fluorescein angiography and optical coherence tomography examinations were completely normal in our case and low visual acuity was directly associated with opacification of the fibrovascular persistent CC tissue. Persistent CC can cause low visual acuity due to directly media opacity effect of fibrovascular tissue without any complication. 
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat